Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 159, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 17, 2009, 5:07 PM MDT for El Paso County, Colorado. It was in force for 53 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2009, 5:07 PM MDT (23:07 UTC)
- Expired
- Aug 17, 2009, 6:00 PM MDT
- In force
- 53 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 68 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 5:18 PM MDT | HAIL 0.75 | 5 Nnw Calhan, CO | |
| Aug 17, 5:28 PM MDT | HAIL 1.75 | 4 Nnw Peyton, CO | |
| Aug 17, 5:30 PM MDT | HAIL 1.75 | 3 N Calhan, CO | COCORAHS OBSERVER. |
| Aug 17, 5:40 PM MDT | HAIL 1.25 | 2 E Calhan, CO | |
| Aug 17, 5:55 PM MDT | HAIL 1.75 | 4 E Calhan, CO | |
| Aug 17, 5:59 PM MDT | HAIL 1.75 | 3 Nnw Calhan, CO | |
| Aug 17, 6:05 PM MDT | HAIL 1 | 6 Sse Ramah, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 172307
SVRPUB
COC041-180000-
/O.NEW.KPUB.SV.W.0159.090817T2307Z-090818T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
507 PM MDT MON AUG 17 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 600 PM MDT...
* AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 4 MILES NORTHEAST OF PEYTON...OR ABOUT 25 MILES
NORTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT
20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CALHAN.
RAMAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3912 10404 3897 10405 3897 10451 3912 10455
3913 10405
TIME...MOT...LOC 2307Z 256DEG 18KT 3907 10441
$$5 follow-up statements
000
WWUS55 KPUB 172314
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
514 PM MDT MON AUG 17 2009
COC041-180000-
/O.CON.KPUB.SV.W.0159.000000T0000Z-090818T0000Z/
EL PASO CO-
514 PM MDT MON AUG 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS CENTERED 4 MILES NORTHEAST OF PEYTON...OR 25
MILES NORTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST
AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
CALHAN.
RAMAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3912 10404 3897 10405 3897 10451 3912 10455
3913 10405
TIME...MOT...LOC 2314Z 266DEG 15KT 3906 10441
$$000
WWUS55 KPUB 172326
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
526 PM MDT MON AUG 17 2009
COC041-180000-
/O.CON.KPUB.SV.W.0159.000000T0000Z-090818T0000Z/
EL PASO CO-
526 PM MDT MON AUG 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS CENTERED NEAR CALHAN...OR 29 MILES NORTHEAST OF
COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
CALHAN.
RAMAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3912 10404 3897 10405 3897 10451 3912 10455
3913 10405
TIME...MOT...LOC 2326Z 266DEG 15KT 3906 10432
$$000
WWUS55 KPUB 172337
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
537 PM MDT MON AUG 17 2009
COC041-180000-
/O.CON.KPUB.SV.W.0159.000000T0000Z-090818T0000Z/
EL PASO CO-
537 PM MDT MON AUG 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
AT 534 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS CENTERED NEAR CALHAN...OR 31 MILES NORTHEAST OF
COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
CALHAN
RAMAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3912 10404 3897 10405 3897 10451 3912 10455
3913 10405
TIME...MOT...LOC 2335Z 275DEG 14KT 3906 10427
$$000
WWUS55 KPUB 172343
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
543 PM MDT MON AUG 17 2009
COC041-180000-
/O.CON.KPUB.SV.W.0159.000000T0000Z-090818T0000Z/
EL PASO CO-
543 PM MDT MON AUG 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL. THIS STORM WAS CENTERED 2 MILES EAST OF CALHAN...OR 32 MILES
NORTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
RAMAH.
RURAL AREAS OF NORTHEAST EL PASO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3912 10404 3897 10405 3897 10451 3912 10451
3913 10405
TIME...MOT...LOC 2342Z 275DEG 14KT 3905 10426
$$000
WWUS55 KPUB 172350
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
550 PM MDT MON AUG 17 2009
COC041-180000-
/O.CON.KPUB.SV.W.0159.000000T0000Z-090818T0000Z/
EL PASO CO-
550 PM MDT MON AUG 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE TWO SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL. ONE STORM WAS CENTERED 4 MILES EAST OF CALHAN...AND THE
OTHER STORM WAS CENTERED 7 MILES NORTHWEST OF CALHAN...AND THEY WERE
MOVING TOWARD THE EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
RAMAH.
RURAL AREAS OF NORTHEAST EL PASO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3912 10404 3897 10405 3897 10451 3912 10451
3913 10405
TIME...MOT...LOC 2349Z 279DEG 11KT 3904 10422
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:37 PM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 17, 3:37 PM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 337 PM MDT MON AUG 17 2009 .SHORT TERM... (TONIGHT AND TUESDAY) ...POSSIBLE LATE SHOW OF SEVERE CONVECTION ACROSS THE PLAINS THIS EVENING... ...SEVERE WEATHER THREAT RETURNS TO THE PLAINS TUESDAY AFTERNOON... ONCE AGAIN TODAY...CONVECTION IS SLOW TO GO...INHIBITED BY THE COOL...STABLE AIRMASS SITUATED ACROSS THE PLAINS. LATEST LAPS ANALYSIS STILL SHOWS A LOT OF CIN TO OVERCOME OVER MOST OF THE PLAINS...WITH A COUPLE OF WEAK SPOTS...OVER THE PALMER DIVIDE AND THE RATON RIDGE. THESE ARE THE MOST LIKELY AREAS FOR CONVECTIVE INITIATION IN THE NEXT FEW HOURS. IF STORMS CAN GET GOING...THEN THEY HAVE GOOD ODDS OF GOING SEVERE...AS BULK SHEAR VALUES ARE IN THE 50-60 KNOT RANGE...AND THERE IS 1500-2500 J/KG OF CAPE AVAILABLE. MODEL SOUNDINGS STILL INDICATE A SLIGHT CAP AROUND 700 MB...SO SOMETHING WILL HAVE TO LIFT THE AIR TO GET CONVECTION TO GO. THE APPROACHING PACIFIC NORTHWEST SHORTWAVE IS STILL A WAYS OFF...NOT SURE HOW MUCH LIFT IT WILL PROVIDE FOR THIS EVENING. HOWEVER...THERE IS A BIT OF A DENVER CYCLONE JUST NORTH OF THE PALMER DIVIDE THAT WILL PROVIDE SURFACE FORCING IN AN AREA WHERE CONVECTIVE INHIBITION IS MINIMAL OR GONE. THIS MAY BE OUR BEST BEST FOR CONVECTIVE INITIATION ALONG THE PALMER THIS EVENING. IF CONVECTION CAN GET GOING IN THIS AREA...THEN IT MAY HAVE A GOOD SHOT AT TRACKING SOUTHEASTWARD ACROSS THE PLAINS AND EVOLVING INTO SOMETHING LARGER AND MORE COMPLEX. THE RATON RIDGE IS ANOTHER AREA WHERE CONVECTION COULD DEVELOP AND BECOME MORE WIDESPREAD THROUGH THE EVENING. SPC CONTINUES WITH THE SLIGHT RISK OF SEVERE WEATHER ACROSS THE SOUTHEAST PLAINS THIS EVENING. PRIMARY THREATS FROM STORMS THIS EVENING...IF THEY GO...LIGHTNING...HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 60 MPH AND HEAVY RAIN. SEVERE WEATHER THREAT WILL RETURN AGAIN TOMORROW AFTERNOON. ONCE AGAIN...WE ARE LOOKING AT A SETUP SIMILAR TO TODAY...EXCEPT THAT THE APPROACHING POTENT SHORTWAVE WILL BE TRACKING DIRECTLY ACROSS COLORADO DURING THE AFTERNOON AND EVENING HOURS. THIS MAY END UP BEING THE KEY TO MORE WIDESPREAD ACTIVITY THAN THE PAST COUPLE DAYS. LW .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) TUESDAY NIGHT THROUGH WEDNESDAY...NW FLOW ALOFT IN PLACE AS AN UPPER RIDGE DEVELOPS OUT WEST AND THE UPPER SHORTWAVE CROSSES THE STATE TUE NIGHT. FULLY EXPECT LINGERING CONVECTION OVER THE EAST THRU THE NIGHT...THEN COLD FRONT DROPS DOWN ACROSS THE PALMER WED AFTN/EVE AS PER GFS AND NAM MODELS. THIS FRONT SHOULD WORK WITH AVAILABLE MOISTURE FOR ADDITIONAL CONVECTION WED AFTN...BUT WITHOUT THE AID OF AN UPPER DISTURBANCE...SO WILL KEEP POPS ISOLATED FOR NOW. THURSDAY THROUGH MONDAY...UPPER RIDGE SLOWLY ROLLS ACROSS THE 4 CORNERS BEGINNING THURSDAY...WITH THE RIDGE AXIS CROSSING THE CWA ON SATURDAY AND REACHING THE CO/KS BORDER SUNDAY. THIS IS EXPECTED TO CREATE DRY AND WARM CONDITIONS FOR THE FORECAST AREA THRU THE EXTENDED. SLIGHT COOLING ON THU BEHIND THE COLD FRONT THE PREVIOUS DAY...THEN HOTTER FRI AND SAT WITH SAT LOOKING TO BE THE WARMEST DAY OF THE PERIOD. GFS AND ECMWF MODELS ARE VERY SIMILAR WITH THE TRENDING...BUT THE ECMWF IS STILL A LITTLE SLOWER WITH THE EASTWARD PROGRESSION AND THEREFORE A BIT DRIER. GFS HINTS AT SOME MOISTURE BEING TRAPPED UNDER THE RIDGE WITH RH FIELDS SHOWING A SPIKE EACH AFTN/EVE OVER THE E PLAINS...BUT DECIDED TO KEEP POP GRIDS ESSENTIALLY DRY UNTIL SAT AFTN AS THE AXIS SLIPS TO THE E...OPENING UP THE WEST FOR MORE MOISTURE TO SNEAK IN. MOORE && .AVIATION... USUAL CONCERNS REGARDING CONVECTION...BRIEF MVFR/IFR CIGS/VSBYS POSSIBLE IN SHOWERS/THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. POSSIBLE WIDESPREAD LOW CLOUD DEVELOPMENT ACROSS THE PLAINS THIS EVENING...WITH GENERALLY MVFR CIGS... BUT LOCAL IFR CONDITIONS POSSIBLE. THIS PERTAINS TO KCOS AND KPUB TAF SITES. KALS SHOULD REMAIN VFR. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/27
Hazardous weather outlook, Aug 17, 6:52 AM MDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 652 AM MDT MON AUG 17 2009 COZ058>089-093>099-181300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 652 AM MDT MON AUG 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE PLAINS THIS AFTERNOON AND EVENING. ALL OF THE SOUTHEAST COLORADO PLAINS IS AT RISK FOR SEVERE WEATHER...BUT THE GREATEST THREAT FOR SIGNIFICANT SEVERE WEATHER ACTIVITY...INCLUDING VERY LARGE HAIL...WIND GUSTS ABOVE 70 MPH AND POSSIBLY A TORNADO WILL BE ALONG THE COLORADO AND NEW MEXICO BORDER. MOIST UNSTABLE UPSLOPE FLOW...MODERATELY STRONG DEEP SHEAR AND AN UPPER LEVEL DISTURBANCE WILL BRING THE THREAT OF SEVERE WEATHER TO THE REGION THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING IN THE EAST CENTRAL AND SOUTHEAST PLAINS OF COLORADO. THE PRIMARY THREAT FROM THE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ONLY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AND SUNDAY OVER PORTIONS OF SOUTH CENTRAL COLORADO. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF THE SOUTHEAST COLORADO PLAINS. 34/40
In the hours before
Local storm report, Aug 17, 3:43 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 1 E RAMAH 39.12N 104.15W
08/17/2009 M1.00 INCH EL PASO CO PUBLIC
&&
PGWSpecial weather statement, Aug 17, 3:53 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 353 PM MDT MON AUG 17 2009 COZ094-172245- EASTERN LAS ANIMAS COUNTY- 353 PM MDT MON AUG 17 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES NORTH OF BRANSON...OR 41 MILES EAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... KIM. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 17, 4:09 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 409 PM MDT MON AUG 17 2009 COZ081-084-085-172245- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 409 PM MDT MON AUG 17 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...NORTHERN COLORADO SPRINGS. AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR AIR FORCE ACADEMY...OR 9 MILES NORTH OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... NORTHERN COLORADO SPRINGS. BLACK FOREST. FALCON. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 17, 4:54 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
454 PM MDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 5 ENE MONUMENT 39.11N 104.79W
08/17/2009 M1.75 INCH EL PASO CO TRAINED SPOTTER
&&
PGWSpecial weather statement, Aug 17, 4:59 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 459 PM MDT MON AUG 17 2009 COZ094-172330- EASTERN LAS ANIMAS COUNTY- 459 PM MDT MON AUG 17 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES EAST OF BRANSON...OR 50 MILES EAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... KIM. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 17, 5:03 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 503 PM MDT MON AUG 17 2009 COZ088-094-172330- EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 503 PM MDT MON AUG 17 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TRINCHERA...OR 29 MILES EAST OF TRINIDAD... WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... BRANSON. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:24 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 66 min |
| Aug 17, 4:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 61 min |
| Aug 17, 5:22 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 53 min |
| Aug 17, 5:59 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 35 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.